Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

2 month old child, suffering from cold and cough. Advised to take antibiotics, any side effects for antibiotic?

my two month old child has got cold and cough. Maxtra drop has been administer thrice a day for last four days. but the cough still persists. Upon consulting our pediatrician we have been advised to administer Ambrodil S syrup along with Sporidex syrup. Since Sporidex is an antibiotic we are little apprehensive of potential side effects and would like to have a second opinion.
Asked On : Fri, 26 Apr 2013
Answers:  3 Views:  173
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Thanks for your query.
Your baby is having features of respiratory infection which is viral or bacterial in nature.
Relax,I understand your concern .Every medicine has a side effect but in prescribed dosage it is safe to use.
I suggest you to give medicine as prescribed by your pediatrician.
Be in regular follow up with your doctor .

Wishing your baby good health,
God bless..
Answered: Sat, 27 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

General & Family Physician Dr. Luchuo Engelbert Bain's  Response
Hi and thanks for the query,
Its very is very thoughtful, I must insist to recognize the fact that most drugs are potentially poisonous and dangerous. However, drugs by nature have side effects. Some patients might react differently to different drugs. It is important to take drugs in recommended doses, for the recommended durations as precised by your physician under the precised circumstances. If your child deserves to use the drug, which I think does, there is no reason not administering the drug. However, watching out for any serious unwanted effects should be reported immediately to your treating physician. Others mild be mild and temporal. If any worries , report to your doctor. Respect strictly the doctor ' s prescription is advised. This does not however exclude the fact you should be cautious and inquisitive , for its not excluded the doctor might forget or make errors in some prescriptions.
In case the child has previously reacted to any drug, its worth mentioning all the same to the prescribing physician.

Thanks and best regards,
Luchuo, MD.

Answered: Sat, 27 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Pediatrician Dr. Balaji Chinnasami's  Response
Hi dear,
Your child is probably suffering from a viral cold. As long as there is no fever and baby is active taking feeds well with no fast breathing, you can wait for a while. Viral infections take atleast a week to come down. However your pediatrician has prescribed antibiotics based on some evidence which I may not know. Sporidex can wait for few more days and if needed take a second opinion from another doctor.

Take care
Dr. Balaji Chinnasami MD
Assistant Professor, Pediatrics
Answered: Sat, 27 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor